MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF03
Medical Device Problem Codes Break (1069); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a bent trocar.The obturator was also cracked and fractured.The wall thickness of the cannula was measured and was found to be out of specification.Based on the condition of the returned unit and the event description, it is possible that the bent cannula was caused by the cannula wall thickness that was found to be out of specification, which could potentially cause the cannula to be more susceptible to bending during insertion.It is also possible that a high insertion force was applied to the trocar during insertion.It is possible that the obturator cracked and fractured due to a material abnormality or prolonged lipid exposure while the unit was in transit; however, the exact root cause could not be determined.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.A bent trocar is considered not reportable as it is unlikely to cause or contribute to death or serious injury.The event is being reported due to the fracture that was observed on the obturator during evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: gastric sleeve.Event description: the rep was present for the case.Two trocars had been placed and pneumo established.It was mentioned that the peritoneum was tough to get through even with force.The pa was inserting the third trocar and was having to twist a little more than usual when the cannula and obturator bent at a 90 degree angle.The bend was about 3/4 of the way up the trocar.Pulled another cff03 to use in the case.Picture is attached.The device is available for return.Intervention: opened another cff03 to use in the case.Patient status: no patient injury.

Brand Name
CFF03, 5X100 KII FIOS ADVFIX 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9782805
Report Number2027111-2020-00402
Device Sequence Number618539
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641(17)221107(30)01(10)1373114
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2022
Device Model NumberCFF03
Device Catalogue Number101221001
Device Lot Number1373114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1